MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335554
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a thr in situ from 2011, had a fall recently at work and has been non-weight bearing since.X-rays post fall were inconclusive and a plan was made to revise the head/liner, and also the cup if required.A revision surgery was performed and stem had good fixation, but cup was loose.Cup, liner, head and screws were revised.Re-implanted were 56 multihole cup, 5 x screws, 56/36 ceramic liner, 36+0 ceramic head.
 
Additional Manufacturer Narrative
It was reported that the patient had a fall recently at work.X-rays post fall were inconclusive and a plan was made to revise the head/liner, and also the cup if required.A revision surgery was performed and stem had good fixation, but cup was loose.Cup, liner, head and screws were revised.The affected r3 acetabular shell, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A clinical analysis noted that no operative reports were received to fully evaluate the complaint.Therefore no further medical assessment can be performed at this time.The surgeon does not fault the device.Based on this investigation, the need for corrective action is not indicated.The root cause of the reported revision was due to patient fall as stated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10359909
Report Number1020279-2020-03666
Device Sequence Number2432421
Product Code MBL
UDI-Device Identifier03596010598257
UDI-Public03596010598257
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335554
Device Catalogue Number71335554
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1